Alert archive / Texas / River Flood Warnings in 2012
River Flood Warning 2, NWS San Angelo, TX
NWS San Angelo, TX issued this river flood warning at Sep 29, 2012, 9:15 AM CDT for Runnels County, Texas. It took effect at Sep 29, 2012, 12:50 PM CDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2012, 9:15 AM CDT (14:15 UTC)
- In effect from
- Sep 29, 2012, 12:50 PM CDT
- Expired
- Sep 30, 2012, 8:49 AM CDT
- In force
- 20 hr
- Issued by
- NWS San Angelo, TX
- Flood severity
- Minor
County Runnels County, TX
The radar
The San Angelo radar (KSJT), 71 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Colorado River (TX) near Ballinger (BLIT2). The gauge peaked at 27.74 ft at Sep 29, 2012, 8:00 PM CDT.
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 21 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08126380, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
181 WGUS44 KSJT 291415 FLWSJT BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 915 AM CDT SAT SEP 29 2012 ...THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN TEXAS... COLORADO RIVER NEAR BALLINGER AFFECTING RUNNELS COUNTY OVERNIGHT...WIDESPREAD FOUR TO FIVE INCHES OF RAIN HAS FALLEN ALONG THE COLORADO RIVER BETWEEN BALLINGER AND ROBERT LEE. THIS WIDESPREAD RAIN WILL CAUSE RISES ALONG THE COLORADO RIVER AND ITS TRIBUTARIES. THE COLORADO RIVER NEAR BALLINGER IS FORECAST TO CREST JUST ABOVE THE FLOOD STAGE OF 18 FEET THIS AFTERNOON. THE NATIONAL WEATHER SERVICE WILL MONITOR THE COLORADO RIVER AND UPDATE FORECASTS AS NEEDED TO REFLECT CHANGES FROM ONGOING RAIN AND OBSERVATIONS FROM STREAMFLOW STATIONS UPSTREAM OF BALLINGER. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR THE LATEST INFORMATION ON THIS SITUATION. FOR GRAPHICAL HYDROLOGICAL INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON WEST CENTRAL TEXAS. SELECT RIVERS AND LAKES UNDER CURRENT WEATHER. THE ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE PROVIDES CURRENT AND FORECAST RIVER INFORMATION...GAGE LOCATIONS... IMPACTS...AND HISTORICAL CREST INFORMATION FOR ALL FORECAST POINTS BY CLICKING ON EACH POINT. && TXC399-300515- /O.NEW.KSJT.FL.W.0002.120929T1750Z-120930T0834Z/ /BLIT2.1.ER.120929T1750Z.120929T1800Z.120929T2034Z.NO/ 915 AM CDT SAT SEP 29 2012 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLOOD WARNING FOR THE COLORADO RIVER NEAR BALLINGER. * FROM THIS AFTERNOON TO LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM SATURDAY THE STAGE WAS 8.0 FEET. * FLOOD STAGE IS 18.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 18.3 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * IMPACT...AT 18.0 FEET...MINOR LOWLAND FLOODING OF PASTURE LAND WILL OCCUR. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 18.0 FEET ON SEP 15 1996. $$
6 follow-up statements
452 WGUS44 KSJT 291856 FLWSJT BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 156 PM CDT SAT SEP 29 2012 ...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE FOLLOWING RIVERS IN TEXAS... COLORADO RIVER NEAR BALLINGER AFFECTING RUNNELS COUNTY OVERNIGHT...WIDESPREAD FOUR TO FIVE INCHES OF RAIN HAS FALLEN ALONG THE COLORADO RIVER BETWEEN BALLINGER AND ROBERT LEE. THIS WIDESPREAD RAIN WILL CAUSE RISES ALONG THE COLORADO RIVER AND ITS TRIBUTARIES. THE COLORADO RIVER NEAR BALLINGER IS FORECAST TO CREST JUST ABOVE THE FLOOD STAGE OF 23.7 FEET THIS EVENING. THE NATIONAL WEATHER SERVICE WILL MONITOR THE COLORADO RIVER AND UPDATE FORECASTS AS NEEDED TO REFLECT CHANGES FROM ONGOING RAIN AND OBSERVATIONS FROM STREAMFLOW STATIONS UPSTREAM OF BALLINGER. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR THE LATEST INFORMATION ON THIS SITUATION. FOR GRAPHICAL HYDROLOGICAL INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON WEST CENTRAL TEXAS. SELECT RIVERS/LAKES UNDER CURRENT WEATHER. THE ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE PROVIDES CURRENT AND FORECAST RIVER INFORMATION...GAGE LOCATIONS...IMPACTS... AND HISTORICAL CREST INFORMATION FOR ALL FORECAST POINTS BYCLICKING ON EACH POINT. && TXC399-300956- /O.EXT.KSJT.FL.W.0002.000000T0000Z-121001T0113Z/ /BLIT2.2.ER.120929T1704Z.120930T0000Z.120930T1313Z.NO/ 156 PM CDT SAT SEP 29 2012 ...OBSERVED FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... THE FLOOD WARNING CONTINUES FOR THE COLORADO RIVER NEAR BALLINGER. * AT 1:00 PM SATURDAY THE STAGE WAS 21.5 FEET. * FLOOD STAGE IS 18.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.7 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW MORNING. * IMPACT...AT 24.0 FEET...MAJOR FLOODING WILL OCCUR. HOMES IN NORTHWEST BALLINGER WILL BECOME FLOODED. SECONDARY ROADS AND LOW WATER CROSSINGS WILL BE IMPASSIBLE. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 23.8 FEET ON AUG 20 1953. $$
363 WGUS44 KSJT 291944 FLWSJT BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 244 PM CDT SAT SEP 29 2012 ...FORECAST FLOODING CHANGED FROM MODERATE TO MAJOR SEVERITY FOR THE FOLLOWING RIVERS IN TEXAS... COLORADO RIVER NEAR BALLINGER AFFECTING RUNNELS COUNTY OVERNIGHT...WIDESPREAD FOUR TO FIVE INCHES OF RAIN HAS FALLEN ALONG THE COLORADO RIVER BETWEEN BALLINGER AND ROBERT LEE. THIS WIDESPREAD RAIN WILL CAUSE RISES ALONG THE COLORADO RIVER AND ITS TRIBUTARIES. THE COLORADO RIVER NEAR BALLINGER IS FORECAST TO CREST JUST ABOVE THE FLOOD STAGE OF 26.4 FEET THIS EVENING. THE NATIONAL WEATHER SERVICE WILL MONITOR THE COLORADO RIVER AND UPDATE FORECASTS AS NEEDED TO REFLECT CHANGES FROM ONGOING RAIN AND OBSERVATIONS FROM STREAMFLOW STATIONS UPSTREAM OF BALLINGER. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR THE LATEST INFORMATION ON THIS SITUATION. FOR GRAPHICAL HYDROLOGICAL INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON WEST CENTRAL TEXAS. SELECT RIVERS/LAKES UNDER CURRENT WEATHER. THE ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE PROVIDES CURRENT AND FORECAST RIVER INFORMATION...GAGE LOCATIONS...IMPACTS... AND HISTORICAL CREST INFORMATION FOR ALL FORECAST POINTS BYCLICKING ON EACH POINT. && TXC399-301044- /O.EXT.KSJT.FL.W.0002.000000T0000Z-121001T0108Z/ /BLIT2.3.ER.120929T1704Z.120930T0000Z.120930T1308Z.NO/ 244 PM CDT SAT SEP 29 2012 ...OBSERVED FLOODING INCREASED FROM MODERATE TO MAJOR SEVERITY... ...FORECAST FLOODING INCREASED FROM MODERATE TO MAJOR SEVERITY... THE FLOOD WARNING CONTINUES FOR THE COLORADO RIVER NEAR BALLINGER. * AT 2:00 PM SATURDAY THE STAGE WAS 24.5 FEET. * FLOOD STAGE IS 18.0 FEET. * MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 26.4 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW MORNING. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 26.2 FEET ON MAY 18 1935. $$
035 WGUS84 KSJT 292039 FLSSJT FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 339 PM CDT SAT SEP 29 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS.. COLORADO RIVER NEAR BALLINGER AFFECTING RUNNELS COUNTY ELM CREEK AT BALLINGER AFFECTING RUNNELS COUNTY BOTH ELM CREEK AND THE COLORADO RIVER AT BALLINGER ARE RISING. WATER FROM THE COLORADO RIVER WILL LIKELY BACKUP INTO ELM CREEK CAUSING ADDITIONAL FLOODING IN BALLINGER. THE COLORADO RIVER NEAR BALLINGER IS FORECAST TO CREST JUST ABOVE THE FLOOD STAGE OF 26.4 FEET THIS EVENING. THE NATIONAL WEATHER SERVICE WILL MONITOR THE COLORADO RIVER AND UPDATE FORECASTS AS NEEDED TO REFLECT CHANGES FROM ONGOING RAIN AND OBSERVATIONS FROM STREAMFLOW STATIONS UPSTREAM OF BALLINGER. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR THE LATEST INFORMATION ON THIS SITUATION. FOR GRAPHICAL HYDROLOGICAL INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON WEST CENTRAL TEXAS. SELECT RIVERS/LAKES UNDER CURRENT WEATHER. THE ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE PROVIDES CURRENT AND FORECAST RIVER INFORMATION...GAGE LOCATIONS...IMPACTS... AND HISTORICAL CREST INFORMATION FOR ALL FORECAST POINTS BYCLICKING ON EACH POINT. && TXC399-301139- /O.CON.KSJT.FL.W.0002.000000T0000Z-121001T0108Z/ /BLIT2.3.ER.120929T1704Z.120930T0000Z.120930T1308Z.NO/ 339 PM CDT SAT SEP 29 2012 THE FLOOD WARNING CONTINUES FOR THE COLORADO RIVER NEAR BALLINGER. * UNTIL SUNDAY EVENING. * AT 3:00 PM SATURDAY THE STAGE WAS 25.8 FEET. * FLOOD STAGE IS 18.0 FEET. * MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 26.4 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW MORNING. $$ TXC399-301139- /O.CON.KSJT.FL.W.0003.000000T0000Z-121001T0444Z/ /BAMT2.1.ER.120929T1813Z.120930T0000Z.120930T1644Z.NO/ 339 PM CDT SAT SEP 29 2012 THE FLOOD WARNING CONTINUES FOR THE ELM CREEK AT BALLINGER. * UNTIL SUNDAY EVENING. * AT 3:30 PM SATURDAY THE STAGE WAS 7.1 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 9.2 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW LATE MORNING. * IMPACT...AT 10.0 FEET...MODERATE FLOODING WILL OCCUR. THE CITY PARK, SWIMMING POOL AND GOLF COURSE WILL BE FLOODED. SECONDARY ROADS AND LOW WATER CROSSINGS WILL FLOOD. $$
837 WGUS84 KSJT 292258 FLSSJT FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 558 PM CDT SAT SEP 29 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS... COLORADO RIVER NEAR BALLINGER AFFECTING RUNNELS COUNTY THE CURRENT STAGE AT THE COLORADO RIVER AT BALLINGER IS 27.3 FEET...WHICH IS AT MAJOR FLOOD STAGE. THE RIVER IS FORECAST TO CONTINUE TO SLOWLY RISE AND SHOULD CREST AT NEAR 28.1 FEET AROUND 7 PM THIS EVENING. A SLOW DECREASE IN RIVER LEVELS IS THEN FORECAST THROUGH THE NIGHT...WITH THE RIVER FALLING INTO MODERATE FLOOD STAGE AFTER MIDNIGHT...WHICH IS 21 FEET. THE CURRENT FORECAST HAS THE RIVER DROPPING BELOW 18 FEET...OR MINOR FLOOD STAGE...SHORTLY AFTER 7AM SUNDAY. THE NATIONAL WEATHER SERVICE WILL MONITOR THE COLORADO RIVER AND UPDATE FORECASTS AS NEEDED TO REFLECT CHANGES FROM ONGOING RAIN AND OBSERVATIONS FROM STREAMFLOW STATIONS UPSTREAM OF BALLINGER. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR THE LATEST INFORMATION ON THIS SITUATION. FOR GRAPHICAL HYDROLOGICAL INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON WEST CENTRAL TEXAS. SELECT RIVERS/LAKES UNDER CURRENT WEATHER. THE ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE PROVIDES CURRENT AND FORECAST RIVER INFORMATION...GAGE LOCATIONS...IMPACTS... AND HISTORICAL CREST INFORMATION FOR ALL FORECAST POINTS BYCLICKING ON EACH POINT. && TXC399-301358- /O.EXT.KSJT.FL.W.0002.000000T0000Z-121001T0125Z/ /BLIT2.3.ER.120929T1704Z.120930T0000Z.120930T1325Z.NO/ 558 PM CDT SAT SEP 29 2012 THE FLOOD WARNING CONTINUES FOR THE COLORADO RIVER NEAR BALLINGER. * UNTIL SUNDAY EVENING. * AT 5:00 PM SATURDAY THE STAGE WAS 27.0 FEET. * FLOOD STAGE IS 18.0 FEET. * MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 28.1 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW MORNING. $$
696 WGUS84 KSJT 300137 FLSSJT FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 837 PM CDT SAT SEP 29 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS... ELM CREEK AT BALLINGER AFFECTING RUNNELS COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS... COLORADO RIVER NEAR BALLINGER AFFECTING RUNNELS COUNTY WATER LEVELS ALONG ELM CREEK IN BALLINGER CONTINUE TO FALL THIS EVENING AND THE RIVER IS NOW BELOW FLOOD STAGE. THE RIVER WILL FALL BELOW ACTION STATE OF 6 FEET SHORTLY AFTER MIDNIGHT. THE COLORADO RIVER AT BALLINGER IS FORECAST TO CREST AT 28 FEET AROUND 11 PM THIS EVENING AND CONTINUE FALLING OVERNIGHT INTO SUNDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE OF 18 FEET BY MID MORNING SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR THE LATEST INFORMATION ON THIS SITUATION. FOR GRAPHICAL HYDROLOGICAL INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON WEST CENTRAL TEXAS. SELECT RIVERS/LAKES UNDER CURRENT WEATHER. THE ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE PROVIDES CURRENT AND FORECAST RIVER INFORMATION...GAGE LOCATIONS...IMPACTS... AND HISTORICAL CREST INFORMATION FOR ALL FORECAST POINTS BYCLICKING ON EACH POINT. && TXC399-301637- /O.EXT.KSJT.FL.W.0002.000000T0000Z-121001T0313Z/ /BLIT2.3.ER.120929T1704Z.120930T0100Z.120930T1513Z.NO/ 837 PM CDT SAT SEP 29 2012 THE FLOOD WARNING CONTINUES FOR THE COLORADO RIVER NEAR BALLINGER. * UNTIL SUNDAY EVENING. * AT 8:00 PM SATURDAY THE STAGE WAS 27.7 FEET. * FLOOD STAGE IS 18.0 FEET. * MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW LATE MORNING. $$ TXC399-300207- /O.CAN.KSJT.FL.W.0003.000000T0000Z-121001T0444Z/ /BAMT2.1.ER.120929T1813Z.120929T2115Z.120929T2308Z.NO/ 837 PM CDT SAT SEP 29 2012 THE FLOOD WARNING IS CANCELLED FOR THE ELM CREEK AT BALLINGER. * AT 7:30 PM SATURDAY THE STAGE WAS 6.8 FEET. * FLOOD STAGE IS 7.0 FEET. * FELL BELOW FLOOD STAGE AT 6:08 PM SATURDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 3.1 FEET BY MONDAY MORNING. * IMPACT...AT 7.0 FEET...MINOR FLOODING WILL OCCUR. THE CITY PARK AND SWIMMING POOL AREA WILL BEGIN TO FLOOD. $$
443 WGUS84 KSJT 301349 FLSSJT FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 849 AM CDT SUN SEP 30 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS... COLORADO RIVER NEAR BALLINGER AFFECTING RUNNELS COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS... COLORADO RIVER ABOVE SILVER AFFECTING COKE COUNTY THE COLORADO RIVER WATER AT BALLINGER HAS FALLEN BELOW FLOOD STAGE AND THE COLORADO RIVER AT SILVER WILL CONTINUE TO FALL THROUGHOUT TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR THE LATEST INFORMATION ON THIS SITUATION. FOR GRAPHICAL HYDROLOGICAL INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON WEST CENTRAL TEXAS. SELECT RIVERS/LAKES UNDER CURRENT WEATHER. THE ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE PROVIDES CURRENT AND FORECAST RIVER INFORMATION...GAGE LOCATIONS...IMPACTS... AND HISTORICAL CREST INFORMATION FOR ALL FORECAST POINTS BYCLICKING ON EACH POINT. && TXC081-010449- /O.EXT.KSJT.FL.W.0001.000000T0000Z-121001T1136Z/ /SILT2.2.ER.120929T0926Z.120929T1745Z.120930T2336Z.NO/ 849 AM CDT SUN SEP 30 2012 THE FLOOD WARNING CONTINUES FOR THE COLORADO RIVER ABOVE SILVER. * UNTIL MONDAY MORNING. * AT 8:00 AM SUNDAY THE STAGE WAS 17.3 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. * IMPACT...AT 18.0 FEET...MODERATE FLOODING WILL OCCUR. OIL FIELD EQUIPMENT AND RANCH LAND WILL BE FLOODED. SECONDARY ROADS AND LOW WATER CROSSINGS WILL BE IMPASSIBLE. $$ TXC399-301419- /O.CAN.KSJT.FL.W.0002.000000T0000Z-121001T0313Z/ /BLIT2.3.ER.120929T1704Z.120930T0145Z.120930T1140Z.NO/ 849 AM CDT SUN SEP 30 2012 THE FLOOD WARNING IS CANCELLED FOR THE COLORADO RIVER NEAR BALLINGER. * AT 8:00 AM SUNDAY THE STAGE WAS 16.3 FEET. * FLOOD STAGE IS 18.0 FEET. * FELL BELOW FLOOD STAGE AT 6:40 AM SUNDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.4 FEET BY TOMORROW MORNING. * IMPACT...AT 18.0 FEET...MINOR LOWLAND FLOODING OF PASTURE LAND WILL OCCUR. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this river flood warning went out at Sep 29, 6:52 AM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Sep 29, 6:52 AM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 652 AM CDT SAT SEP 29 2012 .DISCUSSION... SEE THE 12Z AVIATION DISCUSSION BELOW. && .AVIATION... WIDESPREAD RAIN AND LOW CLOUDS WILL RESULT IN BORDERLINE IFR/MVFR CONDITIONS THROUGH THE MORNING HOURS WITH CIGS/VSYBS GRADUALLY IMPROVING DURING THE DAY AS DRIER AIR ADVECTS INTO THE REGION FROM THE WEST. THIS WILL RESULT IN PREVAILING MVFR SKIES WITH RAIN SHOWERS GRADUALLY ENDING FROM WEST TO EAST. THE BIGGEST CHALLENGE WITH THIS FORECAST PACKAGE IS WHAT TO DO WITH THE WINDS. A SURFACE LOW WILL CONTINUE TO DEEPEN AND MOVE ACROSS THE SOUTHERN PORTION OF THE FORECAST AREA OVER THE NEXT 6-8 HRS. HOWEVER...THE POOR SPATIAL RESOLUTION IN THE OBSERVATION NETWORK HAS LEFT ME LESS THAN CERTAIN WHERE THE CENTER OF LOW PRESSURE IS LOCATED. A ROUGH ESTIMATE BASED ON THE WATER VAPOR SIGNATURE SUGGESTS THAT THE LOW IS NEAR OZONA AND WILL MOVE GENERALLY ALONG AND JUST NORTH OF THE I-10 CORRIDOR TODAY. SURFACE WINDS WILL BACK TO THE NORTHEAST AND EVENTUALLY TO THE NORTH AS THE LOW PASSES... INCREASING TO 15-20 KTS SUSTAINED...WITH HIGHER GUSTS. THE GFS IS REALLY BOMBING THIS LOW OUT...CREATING NORTHEAST 1500 FT WINDS NEAR 50 KTS BY 18Z BUT I THINK THIS IS A BIT OVERDONE. AS THE LOW MOVES OFF TO THE EAST...WE WILL SEE SOME LOW LEVEL MOISTURE WRAP AROUND TO THE NORTH AND NORTHWEST OF ITS CENTER. I EXPECT MVFR /OR LOWER CIGS/ WILL HANG AROUND AT MOST SITES THROUGH MUCH OF THE EVENING HOURS AND POSSIBLY ALL THE WAY THROUGH 12Z. I DID IMPROVE KSJT/KSOA TO VFR GIVEN THEIR LOCATIONS RELATIVE TO THE LOW. RAIN SHOWERS SHOULD GENERALLY END BY EARLY EVENING WITH DRY WEATHER ANTICIPATED THEREAFTER. JOHNSON && .PREV DISCUSSION... /ISSUED 345 AM CDT SAT SEP 29 2012/ SHORT TERM... A LARGE AND VERY WELCOME RAIN SHIELD CONTINUES TO MOVE SLOWLY TO THE EAST ACROSS THE LONE STAR STATE. RICH TROPICAL MOISTURE CONTINUES TO STREAM ACROSS THE STATE FROM SOUTHWEST BUT THIS AIRMASS IS FINALLY BEHIND PUSHED OFF THE EAST AS THE BAROCLINIC WAVE IN THE WESTERLIES IMPINGES UPON THE WESTERN FRINGE OF THE MOISTURE PLUME. THE BAROCLINIC LEAF STRUCTURE SEEN ON THE WATER VAPOR IMAGERY DEPICTS AN INFLECTION POINT ON THE WESTERN FLANK NEAR THE BIG BEND WITH A SOMEWHAT POORLY DEFINED CUSP DUE SOUTH OF FORT STOCKTON NEAR THE RIO GRANDE. BASED UPON THIS FEATURE AND THE CYCLONIC CURVATURE TO THE WIND FIELD...WE CAN DEDUCE THE PRESENCE OF A SURFACE LOW JUST TO THE SOUTH SOUTHEAST OF FORT STOCKTON. SOUTHEASTERLY FLOW THROUGH THE LOWEST 4-6 KFT HAS PROVIDED A NICE TAP OF GULF MOISTURE...PUSHING PWAT VALUES INTO THE 1.8-2.0 INCH RANGE PER GFS PWAT ESTIMATES FROM SUOMINET. THE STRONG SYNOPTIC SCALE FORCING ASSOCIATED WITH AFOREMENTIONED SHORTWAVE TROF WILL AUGMENT MESOSCALE FORCING FROM STRONG H7-H85 FRONTOGENESIS...AND SOMEWHAT AUGMENTED BY THE TRANSVERSE CIRCULATION ASSOCIATED WITH THE RIGHT ENTRANCE REGION OF THE UPPER TROPOSPHERIC JET FOUND JUST NORTH OF THE RED RIVER. IN ADDITION...STRONG ISENTROPIC ASCENT WILL BE FOUND ON THE NORTH AND EAST FLANKS OF THE H85 CYCLONE AS IT MOVES EAST ALONG THE I-10 CORRIDOR. RAINFALL AMOUNTS HAVE ALREADY MEASURED 2-4 ACROSS MUCH OF THE CONCHO VALLEY AND SOUTHERN BIG COUNTRY WITH LIGHTER AMOUNTS TO THE NORTH AND SOUTH. ISOLATED AMOUNTS OF 5-6 INCHES HAVE BEEN REPORTED AS WELL WITH ONLY MINOR FLOODING EXPERIENCED SO FAR. GIVEN THE SLOW EASTWARD PROGRESSION OF THIS SYSTEM COMBINED WITH THE POTENTIAL FOR 1-2 ADDITIONAL INCHES OF PRECIPITATION...THE FLASH FLOOD WATCH WILL BE CONTINUED. RAIN CHANCES TODAY WILL BE NEAR 100 PERCENT IN MOST AREAS BUT WILL TAPER OFF DURING THE LATE MORNING AND EARLY AFTERNOON HOURS AS THE MID LEVEL DEFORMATION ZONE FINALLY PASSES AND THE PRECIP MOVES EAST. THUNDER WAS REMOVED FROM MUCH OF THE AREA AS WELL. INSTABILITY IS QUITE LOW GIVEN THE SATURATED VERTICAL PROFILES AND WE HAVE SEEN LITTLE TO NO LIGHTNING STRIKES OVER THE PAST 12+ HOURS. I DID KEEP ISOLATED THUNDERSTORMS IN THE SOUTHEAST FOR THIS MORNING AS MUCAPE PROGS REMAIN SUBSTANTIAL ENOUGH TO SUPPORT ISOLATED STRONG UPDRAFTS AND CHARGE SEPARATION. I HELD ON TO THE LOW POPS ACROSS THE EASTERN 1/3 OF THE AREA BUT ANY SHOWERS SHOULD BE GONE BY 06Z. DIURNAL TEMPERATURE RANGES TODAY WILL BE QUITE SMALL GIVEN THE PRECIPITATION AND ABUNDANT CLOUD COVER. I EXPECTED MAINLY LOWER 70S TODAY. TONIGHT WE WILL SEE TEMPS FALL TO NEAR 60 DEGREES ACROSS WEST CENTRAL TX. JOHNSON LONG TERM... BY SUNDAY MORNING THE UPPER TROUGH AXIS WILL BE EXITING OVER OUR EASTERN COUNTIES WITH ANY ASSOCIATED RAINFALL EAST OF THE FORECAST AREA. MODELS STILL CLINGING TO A WEAK DISTURBANCE MOVING IN THE SOUTHWARD FLOW ALOFT POSSIBLY AFFECTING THE WESTERN CWA SUNDAY NIGHT. WILL MAINTAIN A SLIGHT CHANCE OF RAINFALL FOR THIS AREA THROUGH 12Z MONDAY. DRY FORECAST EXPECTED THROUGH THE REMAINDER OF THE EXTENDED. SUNDAY HIGHS WILL BE IN THE UPPER 70S TO AROUND 80 DEGREES WITH WARMING AFTERNOON TEMPERATURES THROUGH MIDWEEK. LOOKING FOR A STRONG DRY COLD FRONT PUSHING THROUGH THE FORECAST AREA ON THURSDAY. TYPICAL PREFRONTAL COMPRESSIONAL HEATING ON WEDNESDAY WILL SEE AFTERNOON HIGHS IN THE UPPER 80S TO AROUND 90...WITH THURSDAY POSTFRONTAL HIGHS AROUND 10 DEGREES COOLER AND SECOND DAY POSTFRONTAL HIGHS ON FRIDAY IN THE MID TO UPPER 70S. MORNING LOWS WILL BE IN THE LOWER TO MID 50S FRIDAY AND SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 73 60 79 58 82 / 100 10 10 20 5 SAN ANGELO 73 59 80 58 83 / 100 10 10 20 10 JUNCTION 73 63 79 55 84 / 90 20 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: BROWN...COKE...COLEMAN...CONCHO...CROCKETT...IRION...KIMBLE... MASON...MCCULLOCH...MENARD...RUNNELS...SAN SABA...SCHLEICHER... STERLING...SUTTON...TOM GREEN. && 25
Hazardous weather outlook, Sep 29, 4:46 AM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 446 AM CDT SAT SEP 29 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-301100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 446 AM CDT SAT SEP 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TODAY...BRINGING MODERATE TO HEAVY RAINFALL TO MUCH OF WEST CENTRAL TEXAS. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES MAY RESULT IN LOCALIZED FLASH FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR LOCATIONS ALONG AND SOUTH OF A STERLING CITY...TO WINTERS...TO BROWNWOOD LINE THROUGH 7 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT...MAINLY WEST OF A HASKELL...TO WINTERS...TO SONORA LINE. THE PRIMARY THREAT WITH THESE STORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... COOPERATIVE OBSERVERS...EMERGENCY OFFICIALS AND SPOTTERS ARE ENCOURAGED TO RELAY RAINFALL AMOUNTS AND FLOOD REPORTS TO THE NATIONAL WEATHER SERVICE IN SAN ANGELO. JOHNSON
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 8:17 PM CDT | Areal Flood Advisory | SJT | Concho, Tom Green | 6 hr |
| Sep 29, 1:42 AM CDT | Areal Flood Advisory | SJT | Concho, Tom Green | 6 hr |
| Sep 29, 7:53 AM CDT | Areal Flood Advisory | SJT | Concho, Tom Green | 3 hr |
| Sep 29, 8:17 AM CDT | Flash Flood Warning | SJT | Irion, Tom Green | 103 min |
| Sep 29, 8:50 AM CDT | Flash Flood Warning | SJT | Concho, Runnels | 3 hr |
| Sep 29, 8:58 AM CDT | Areal Flood Advisory | SJT | Crockett, Schleicher, Sutton | 3 hr |
| Sep 29, 9:31 AM CDT | Areal Flood Advisory | SJT | Irion, Tom Green | 6 hr |
| Sep 29, 9:31 AM CDT | Flash Flood Warning | SJT | Taylor | 3 hr |
| Sep 29, 9:55 AM CDT | Areal Flood Advisory | SJT | Irion, Tom Green | 2 hr |
| Sep 29, 10:37 AM CDT | Areal Flood Advisory | SJT | Coleman | 3 hr |
| Sep 29, 10:57 AM CDT | River Flood Warning | SJT | Runnels | 10 hr |
| Sep 29, 11:26 AM CDT | Flash Flood Warning | SJT | Concho, Runnels | 3 hr |
| Sep 29, 11:52 AM CDT | Flash Flood Warning | SJT | Callahan | 4 hr |
| Sep 29, 3:24 PM CDT | Areal Flood Advisory | SJT | Tom Green | 6 hr |
| Sep 29, 3:44 PM CDT | River Flood Warning | SJT | Concho | 5 hr |
Nearby
River Flood Warnings in Texas, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.